MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793009
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, laparotomy was the patient's initial diagnosis and the catheter puncture was performed after the patient's surgery, due to the clinical need for hemodialysis.During the introduction of the guide wire into the puncture needle of the dialysis catheter, it did not progress and stuck inside the needle.It had loosened its coating and releasing its springs.There was an attempt to cut the guide wire to reuse the kit, but it was not possible.There was no leak.There was nothing unusual observe on the device prior to use and there were no other defects/damages found on the product.To implant the device, the skin was cleaned with degerming and alcoholic chlorhexidine.The guidewire was removed according to the medical technique used, after insertion of the catheter.There was no excessive force used on the product.The guide wire showed resistance and was no longer intact, it released the springs (unscrewing).The guide wire passed correctly and successful after requesting a new kit.As a remedial action, another stroke kit from another brand and supplier was requested to complete the procedure.The issue was resolved by using a product from another brand and supplier.The patient had iot (orotracheal intubation) in postoperative hemodialysis, laparotomy due to liver trauma and there was bleeding but not greater than 500 ml (milliliters).It was also stated that there was no accuracy of blood loss, as the catheter was already in the patient's vein.There was no blood transfusion required due to the event.The patient died one week after catheter implantation.
 
Event or Problem Description
According to the reporter, laparotomy was the patient's initial diagnosis and the catheter puncture was performed after the patient's surgery, due to the clinical need for hemodialysis.During the introduction of the guide wire into the puncture needle of the dialysis catheter, it did not progress and stuck inside the needle.It had loosened its coating and releasing its springs.There was an attempt to cut the guide wire to reuse the kit, but it was not possible.There was no leak.There was nothing unusual observe on the device prior to use and there were no other defects/damages found on the product.To implant the device, the skin was cleaned with degerming and alcoholic chlorhexidine.The guidewire was removed according to the medical technique used, after insertion of the catheter.There was no excessive force used on the product.The guide wire showed resistance and was no longer intact, it released the springs (unscrewing).The guide wire passed correctly and successful after requesting a new kit.As a remedial action, another stroke kit (another brand and supplier) was requested to complete the procedure.The issue was resolved, and procedure was completed by using a product from another brand and supplier.The patient had iot (orotracheal intubation) in postoperative hemodialysis, laparotomy due to liver trauma and there was bleeding but not greater than 500 ml (milliliters).It was also stated that there is no accuracy of blood loss, as the catheter was already in the patient's vein.There was no blood transfusion required due to the event.Changing the guide and continuing the procedure was the medical intervention provided to the patient.The patient died 1 week after catheter implantation.The patient was deceased and it caused by complications related to the patient's clinical condition and not with the guidewire problem.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g3, pma / 510(k) #, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the guidewire was unraveled.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d3, g3 correction: h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18082480
Report Number3009211636-2023-00304
Device Sequence Number17789870
Product Code FOZ
UDI-Device Identifier10884521004801
UDI-Public10884521004801
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model Number8813793009
Device Catalogue Number8813793009
Device Lot Number2113300337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/14/2023
03/21/2024
04/30/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/11/2023
04/03/2024
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death; Required Intervention;
Patient Age32 YR
Patient SexMale